MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLINE CV CATHETER, POLYURETHANE TRIPLE-LUMEN, 6F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 POWERLINE CV CATHETER, POLYURETHANE TRIPLE-LUMEN, 6F; CHRONIC CATHETERS
Model Number 0730615
Medical Device Problem Codes Loss of or Failure to Bond (1068); Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one 6fr powerline t/l catheter in two segments.Gross visual, microscopic visual and functional evaluations were performed on the returned device.The investigation is confirmed for the reported leak, air in device and identified loss of or failure to bond issues as leak was noted on both the red and grey extension legs at the junction of catheter and catheter hub upon infusion and air was aspirated on both red and grey extension legs upon aspiration.Further the investigation is also confirmed for the identified fracture and material separation issues as a completed circumferential break was noted on the catheter.The surface of the break was finely granular.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.
 
Event or Problem Description
It was reported that four months post chronic catheter placement, a pin hole sized leak was allegedly noted on the lines.It was further reported that air was noted to enter with infusion.The line was reported to be clamped off and covered with tegaderm.The procedure was completed using another device.There was no reported patient injury.

Brand Name
POWERLINE CV CATHETER, POLYURETHANE TRIPLE-LUMEN, 6F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13123722
Report Number3006260740-2021-05489
Device Sequence Number17299861
Product Code LJS
UDI-Device Identifier00801741036637
UDI-Public(01)00801741036637
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K093927
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0730615
Device Catalogue Number0730615
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2021
Initial Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexUnknown
Patient Weight79 KG